Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 154, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 22, 2007, 5:15 PM CDT for Frontier County, Nebraska. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2007, 5:15 PM CDT (22:15 UTC)
- Expired
- May 22, 2007, 6:00 PM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Frontier County, NE
The radar
The Grand Island radar (KUEX), 150 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 5:35 PM CDT | HAIL 1.75 | 7 Sw Eustis, NE | |
| May 22, 5:37 PM CDT | HAIL 1 | 3 Sw Eustis, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 3:04 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 222215 SVRLBF NEC063-222300- /O.NEW.KLBF.SV.W.0154.070522T2215Z-070522T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 515 PM CDT TUE MAY 22 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 600 PM CDT * AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MEDICINE CREEK RESERVOIR STATE RECREATION AREA...OR ABOUT 21 MILES SOUTHEAST OF CURTIS...AND MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EUSTIS BY 545 PM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4034 10033 4035 10011 4069 9997 4069 10024 $$ JWS
3 follow-up statements
000 WWUS53 KLBF 222235 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 535 PM CDT TUE MAY 22 2007 NEC063-222300- /O.CON.KLBF.SV.W.0154.000000T0000Z-070522T2300Z/ FRONTIER NE- 535 PM CDT TUE MAY 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR EASTERN FRONTIER COUNTY... AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTH OF HIGHWAY 18 MILE MARKER 30...OR ABOUT 22 MILES SOUTHWEST OF LEXINGTON...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EUSTIS BY 545 PM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4034 10033 4035 10011 4069 9997 4069 10024 $$ JWS
000 WWUS53 KLBF 222243 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 543 PM CDT TUE MAY 22 2007 NEC063-222300- /O.CON.KLBF.SV.W.0154.000000T0000Z-070522T2300Z/ FRONTIER NE- 543 PM CDT TUE MAY 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR EASTERN FRONTIER COUNTY... AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR EUSTIS...OR ABOUT 21 MILES SOUTHWEST OF LEXINGTON...MOVING NORTHEAST AT 25 MPH. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. HAIL UP TO GOLFBALL SIZE HAS BEEN REPORTED 7 MILES SOUTHWEST OF EUSTIS WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4034 10033 4035 10011 4069 9997 4069 10024 $$ JWS
000 WWUS53 KLBF 222303 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 601 PM CDT TUE MAY 22 2007 NEC063-222311- /O.EXP.KLBF.SV.W.0154.000000T0000Z-070522T2300Z/ FRONTIER NE- 601 PM CDT TUE MAY 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRONTIER COUNTY EXPIRED AT 600 PM CDT... AT 600 PM CDT...NORTH PLATTE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD MOVED EAST OUT OF THE AREA. HOWEVER...THE POTENTIAL FOR ADDITIONAL THUNDERSTORM DEVELOPMENT REMAINS THROUGH THE EVENING. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4034 10033 4035 10011 4069 9997 4069 10024 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:41 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 22, 3:41 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT TUE MAY 22 2007 .SHORT TERM DISCUSSION (TONIGHT THROUGH FRIDAY)... AN ACTIVE CONVECTIVE WEATHER IN STORE REMAINDER OF THIS AFTERNOON AND EVENING. BOTH NAM AND GFS IN GOOD AGREEMENT WITH HEAVY PRECIPITATION ALONG H85 FRONT THROUGH THIS EVENING. WITH PWS STILL AT 150 PERCENT OF NORMAL...HEAVY RAINFALL WILL BE THE MOST WIDESPREAD THREAT. RISK OF LARGE HAIL AND DAMAGING WINDS ALSO FOR AREAS EAST OF CODY THROUGH IMPERIAL. RISK OF ROTATING STORMS WITH AN ISOLATED TORNADO THREAT ALSO POSSIBLE ACROSS SERN TIER AS WELL. REPRIEVE FROM ACTIVE WEATHER VERY SHORT AS BOTH NAM AND GFS INDICATING ANOTHER ROUND WEDNESDAY NIGHT AS UPPER SHORT WAVE IN NEVADA ROUNDS THE FOUR CORNERS AND LIFTS NORTHEAST INTO NEBR AND KS. LOOKS MAINLY DRY THURSDAY THROUGH THURSDAY NIGHT UNTIL ANOTHER CHC RETURNS FRIDAY NIGHT. .LONG TERM DISCUSSION (SATURDAY THROUGH TUESDAY)... ALL MEDIUM RANGE MODELS INDICATE FAST WESTERLY FLOW ALOFT EACH DAY WITH ACTIVE WEATHER POSSIBLE EACH DAY AS SFC FRONT REMAINS ACROSS THE CENTRAL PLAINS. A WARMUP INTO THE 80S LIKELY MONDAY AND TUESDAY. && .AVIATION... VFR CONDITIONS WILL BE ENCOUNTERED THROUGH MIDNIGHT CDT OUTSIDE THUNDERSTORM ACTIVITY. CEILING WILL LOWER BEYOND 03Z FROM THE NORTH TO SOUTH IN AREAS EAST OF THE PANHANDLE FOR MVFR CONDITIONS THROUGH 09Z. THEN AS THE FRONT PULLS EAST CEILINGS LIFTING ACROSS THE WEST BUT MVFR CONDITIONS LINGERING ON EASTERN PORTIONS OF TWEB ROUTE 098 THROUGH 15Z WEDNESDAY. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && KAR/TLK
Hazardous weather outlook, May 22, 2:56 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 256 PM CDT TUE MAY 22 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-231015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 256 PM CDT TUE MAY 22 2007 /156 PM MDT TUE MAY 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS EVENING AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT IN AREAS EAST OF THE PANHANDLE WITH THE GREATEST RISK EAST OF A LINE FROM VALENTINE IN CHERRY COUNTY...SUTHERLAND IN LINCOLN COUNTY...AND HAYES CENTER IN HAYES COUNTY. STORMS ARE EXPECTED TO DEVELOP ALONG A COUPLE DIFFERENT BOUNDARIES OVER THE AREA WITH LARGE HAIL AND DAMAGING WINDS ACROSS AREAS NORTH OF HIGHWAY 92 IN MCPHERSON COUNTY EAST INTO WHEELER COUNTY. FURTHER SOUTHEAST ISOLATED TORNADOES WILL BE POSSIBLE FOR STORMS DEVELOPING INTO SOUTH CENTRAL NEBRASKA INCLUDING PORTIONS OF LINCOLN...HAYES...FRONTIER..AND CUSTER COUNTIES AS STORMS WILL HAVE A BETTER POTENTIAL TO BECOME SUPERCELLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AFTER A QUIET PERIOD WEDNESDAY AND THURSDAY...AN ACTIVE PATTERN WILL RETURN WITH AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY THROUGH MONDAY. A BOUNDARY COMING INTO NEBRASKA FRIDAY WILL INCREASE THE PROBABILITY OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. THERE IS A POSSIBILITY OF SEVERE THUNDERSTORMS IN SOUTHWEST NEBRASKA SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:18 PM CDT | Tornado Warning | LBF | Keith | 42 min |
| May 21, 9:22 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 23 min |
| May 21, 9:43 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 47 min |
| May 21, 10:16 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.